Advertisement

Reactions Weekly

, Volume 1732, Issue 1, pp 257–257 | Cite as

Multiple drugs interaction

Elevation in digoxin level: 7 case reports
Case report
  • 110 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

Drug interaction

In a retrospective, mono-centric study of 20 patients conducted between January 2014 and June 2014 within the unit of Internal Medicine and Geriatrics of Reims University hospital center, seven patients (three women and four men) aged 78−93 years were described, who experienced elevation in serum digoxin level following the concomitant administration of digoxin with amiodarone, unspecified β-adrenergic receptor antagonists, unspecified benzodiazepines, unspecified proton pump inhibitors and unspecified serotonin uptake inhibitors. Additionally, the elevated digoxin level led to ST-segment depression in three of the seven patients [routes, dosages, duration of treatment to reaction onset and outcomes not stated].

Patient 1: A 93-year-old woman, who had atrial...

Reference

  1. Zulfiqar AA, et al. Pharmacoclinical audit on the use of digitalis in patients aged over 75 years hospitalized in an acute geriatric unit. Geriatrie Et Psychologie Neuropsychiatrie Du Vieillissement 16: 165-171, No. 2, Jun 2018. Available from: URL: http://doi.org/10.1684/pnv.2018.0727 [French; summarised from a translation] - FranceGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations